Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 296, NWS Shreveport, LA

September 1, 2000Union County, Arkansas; Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 1, 2000, 4:27 PM CDT for Union County, Arkansas; Union Parish, Louisiana. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 1, 2000, 4:27 PM CDT (21:27 UTC)
Expired
Sep 1, 2000, 5:15 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Union County, AR, Union Parish, LA

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:40 PM CDTThunderstorm Wind 56 ESpearsville, LANumerous trees and power lines down.
Sep 1, 4:50 PM CDTThunderstorm Wind 72 EBernice, LANumerous trees and power lines down. Shingles blown off numerous houses.
Sep 1, 4:50 PM CDTThunderstorm Wind 70 EBernice, LALarge trees uprooted. One tree crushed a parked car. Structural damage to the roof of a house. Windows blown out of several homes.
Sep 1, 4:50 PM CDTHail 0.75Bernice, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
2615 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 012126
SVRSHV
ARC139-LAC111-012215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN UNION COUNTY IN ARKANSAS
  UNION PARISH IN LOUISIANA

* UNTIL 515 PM CDT

* AT 423 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED SEVERAL THUNDERSTORMS OVER UNION COUNTY AND UNION
  PARISH...MOVING SOUTH AT 15 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG DAMAGING WINDS
UP TO 70 MPH. LARGE HAIL IS ALSO POSSIBLE. IF YOU ARE OUTSIDE...HEAD
FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR
A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  EASTERN UNION COUNTY IN ARKANSAS
  UNION PARISH IN LOUISIANA
UNTIL 515 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 1, 2:30 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT FRI SEP 1 2000

SUBTLE...BUT IMPORTANT CHANGES CONTINUE TO INFLUENCE OUR WEATHER IN
THE FOUR STATE AREA. A PERSISTENT WEAKNESS IN THE UPPER LEVEL RIDGE
THIS AFTERNOON WAS LOCATED FROM IOWA SOUTH OVER WEST AR AND EAST
OK...AND FARTHER SOUTH TO SOUTH TEXAS. THIS WEAKNESS IS SEEN WELL ON
THE WATER VAPOR SATELLITE IMAGERY AND HAS PERSISTED FOR SEVERAL
DAYS. HOWEVER...IT MOVED SIGNIFICANTLY EAST TO OVER WEST AR...
SOUTHEAST OK...AND NORTHEAST TX TODAY. THIS WEAK TROF WILL BRING A
SLIGHT CHANCE OF RAIN TO MOST OF THE FOUR STATE AREA SATURDAY AND
SUNDAY AFTERNOONS. TEMPERATURES WILL STAY QUITE WARM...WITH THE
OVERALL PATTERN OF A MID AND UPPER LEVEL RIDGE IN PLACE. THUS WILL
CONTINUE THE HEAT ADVISORY FOR SATURDAY AS IS. BUT WILL GO WITH SOME
LOW POPS ALL ZONES.  THE MESOETA HAS BEEN DOING WELL WITH THE
FORECAST OF SURFACE HIGH TEMPS...HOWEVER OUTFLOW BOUNDARIES FROM
THUNDERSTORMS CAN SIGNIFICANTLY LOWER MAX TEMPS IN SPOTS. OVERALL
HOWEVER...TEMPS WILL STAY HOT THROUGH MONDAY...LABOR DAY.

03

SHV 73/105/72/104 1212
MLU 73/104/73/104 0212
TXK 73/104/71/105 1212
TYR 74/106/73/105 1211
LFK 72/106/70/105 1212

.SHV...HEAT ADVISORY ALL ZONES FOR SATURDAY.

In the hours before

Special weather statement, Sep 1, 10:30 AM CDT, 5 hours 57 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT FRI SEP 1 2000

WIDELY SCATTERED THUNDERSTORMS MAY OCCUR OVER THE FOUR STATE AREA
THIS AFTERNOON...AND EARLY IN THE EVENING. IN AREAS WHERE THE
AFTERNOON TEMPERATURES REACH 100 DEGREES...BRIEF STRONG WINDS WILL
BE POSSIBLE IN THESE THUNDERSTORMS.

ALTHOUGH A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...ACTIVATION
OF EMERGENCY MANAGERS...STORM SPOTTERS...SKYWARN GROUPS... AND HAM
RADIO OPERATORS... WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR
EVENING.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:27 PM CDTSevere Thunderstorm WarningSHVUnion63 min
Sep 1, 3:32 PM CDTSevere Thunderstorm WarningSHVLincoln28 min
Sep 1, 3:49 PM CDTSevere Thunderstorm WarningSHVWinn41 min
Sep 1, 3:58 PM CDTSevere Thunderstorm WarningSHVJackson47 min
Sep 1, 6:30 PM CDTSevere Thunderstorm WarningSHVUnion30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.